Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Chains of idempotents in $ \beta\bold N$


Authors: Neil Hindman and Dona Strauss
Journal: Proc. Amer. Math. Soc. 123 (1995), 3881-3888
MSC: Primary 54D35; Secondary 22A15
MathSciNet review: 1301502
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that any non-minimal idempotent in the semigroup $ (\beta \mathbb{N}, + )$ lies in a sequence of idempotents each smaller than its predecessor and each maximal among all idempotents smaller than its predecessor.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35, 22A15

Retrieve articles in all journals with MSC: 54D35, 22A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1301502-4
PII: S 0002-9939(1995)1301502-4
Article copyright: © Copyright 1995 American Mathematical Society